IMR Press / EJGO / Volume 38 / Issue 6 / DOI: 10.12892/ejgo3752.2017
Open Access Case Report
Fatal overdosage with cisplatin by accidental substitution for carboplatin: a case report and literature review
Show Less
1 Department of Pediatric Surgical Oncology, Children's Hospital of Chongqing Medical University, Chongqing, China
2 Ministry of Education Key Laboratory of Child Development and Disorders, The Children's Hospital of Chongqing Medical University, Chongqing, China
3 Clinical Department of Children's Hospital of Chongqing Medical University, lijia Campus, Chongqing, China
Eur. J. Gynaecol. Oncol. 2017 , 38(6), 981–984; https://doi.org/10.12892/ejgo3752.2017
Published: 10 December 2017
Abstract

Cisplatin is one of the most widely used antineoplastic agents in the treatment of solid tumor and hematological malignancies that may cause acute or chronic organ toxicity. Accidental overdose of cisplatin may occur despite all precautions and no general accepted guidelines for the treatment of such cases are available, and no specific antidote for cisplatin exists. Here the authors report a one-yearold girl who received a massive cisplatin overdose of 500 mg/m2 as an accidental substitution for carboplatin. Although aggressive treatment was given, the patient died because of severe renal failure and cardiac arrest. The authors’ experience remind us to evaluate, establish, and implement the best possible and accurate control mechanisms on different levels for prescription, preparation, and administration of chemotherapy agents to prevent the recurrence of such an accident.
Keywords
Cisplatin
Carboplatin
Plasmapheresis
Hemodialysis
Pediatrics
Share
Back to top